Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Edema in legs. Urinalysis shows high protein and ketones. Done hysterectomy. Next step?

I have had edema in my lower extremities, with 2+ in legs, I have done a urinalysis while at work (I am a nurse), it consistently shows high protein, ketones , I have had Lasix for 3 days the swelling goes down but quickly returns. My heart rate stays around 100 s-114 s for the past year. I have had a hysterectomy 3 years ago, no hormones, then my thyroid became hypo- still is not regulated on synthroid. I do not urinate much even with drinking. I have talked with my Dr, but nothing more has been done. Not sure what to ask for, or what the next/first step should be
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have oedema over feet and presence of high protein and ketone detected on urine analysis .
This could be due to diabetic nephropathy.
Please get your blood work up done .
1) Fasting and post meal blood sugar to rule out diabetes.
2) Renal function tests to assess kidney function.
3) Ultrasound scanning of the abdomen to rule out kidney paranchymal disease.

Please consult qualified Nephrologist for further management.
Answered: Sun, 14 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor